Need Help!

Discussion in 'Fibromyalgia Main Forum' started by Aleithia68, Oct 29, 2012.

  1. Aleithia68

    Aleithia68 New Member

    I have been recently diagnosed with the early onset stages of Fibromyalgia. I also suffer from Major Depression. It was suggested by my primary care physician to see a Physiatrist. I went to see the Physiatrist on October 25th and she prescribed me Amitriptyline 25mg. Since I've been taking it, I have been feeling worse. I don't know how long it actually takes to work, but I have been having crying spells, lack of energy, fatigue, and I have no motivation to do anything. I don't know if it's the medication or if it's me? Should I call my Psychiatrist? the Physiatrist? I just know that I feel like I'm in a rut right now. The only good thing that I have going for me right now is that I am going to Physical Therapy 3x a week to help me with my pain issues. Can anyone please help me?

  2. Nikki

    Nikki Member

    I would call your dr. and tell her how you are feeling. Sometimes, certain ADs make you feel worse. There are so many diff. meds for depression, maybe she could change what you're taking to something you may tolerate better.

    I went thru a terrible depression a yr. ago this past March. It's the only one I've ever had. I hope never to go thru that again. I did a lot of crying, couldn't sleep, couldn't think, no energy . . .was completely worn out. I ended up doing group therapy for 6 hrs./day, 5 days/wk for 3 mos.

    Hang in there. If you need to share, this board is a great place to be.

    Keep up the exercise . . . it's so good for depression.

  3. SherylS

    SherylS Member

    your psychiatrist! If amitriptyline makes you more depressed (all ADs do that to me), she will have to try something else. Also, 25mg is the sleep dosage, the depression dosage is much higher. Was she trying to work on a sleep issue? I would definitely call and tell her this isn't working for you.
  4. zenouchy

    zenouchy Member

    always call your doctor if a medicine makes you feel worse. Medicines can help but they can also make things worse.

    Just sharing what's worked for me and many others in the hopes that it can help you: Deplin---it's a prescription, but it's a folate that goes through the blood brain barrier and can do wonders for depression. Many with depression are deficient in folate, and Deplin works differently than folate supplements than you can purchase in a store. In the supplement category, I've had great luck with fish oil and Vitamin D3. Feel better. Thinking and praying for you.

    Soft hugs,

  5. mbofov

    mbofov Active Member

    First, Amitriptyline (generic for elavil) made me very depressed. I could not tolerate it. There are many natural alternatives to prescription ADs, and I think we're much better off staying away from those drugs if possible, because of their potential severe side effects.

    Things that can help with depression:
    omega 3 fatty acids - several studies have shown that depression is often linked to low levels of omega 3s - the typical American diet can actually cause depression because of this, but too many doctors give out drugs instead of checking the diet.

    5-htp or l-tryptophan - these are amino acids which help the brain produce serotonin. They can be very effect, but should NOT be taken with prescription ADs. So I would try the amino acid first. I've been taking 5-htp for several years with no bad side effects.

    SAMe helps a lot of people.

    Low thyroid and low B12 levels can contribute to depression.

    Re Deplin: I just looked at the package insert and it's a form of folate called Metafolin. That's all it is. Metafolin is available in non-prescription form - Solgar makes a good one, and actually I think Solgar's is better because it doesn't have as many additives as Deplin (e.g., artificial color, etc.) Deplin contains a very high dose of metafolin, but apart from that is no different (apart from the additives) than Solgar or other brands.

    I was deficient in folate, not to be confused with folic acid. Folic acid is synthetic. It is what is in most vitamins and B complexes instead of folate, and it can actually cause a folate deficiency because many people are unable to convert folic acid to a form useable by the body. Folic acid actually competes for absorption with folate. My energy noticeably picked up with I started taking Solgar metafolin.

    Anyways, there are several natural alternatives to prescription ADs and I would stay away from the drugs if at all possible.